|HIV and sex
Sep 20, 2003
I and HIV- but have an HIV+ partner. It is a very loving relationship. However, after the initial sexual honeymoon period, the sex has completly trailed off, much to my frustration. Though I try not to be too verbal about it for fear of making him not want sex at all. He feels guily about this but at the same time has no sexual inclination. I would be grateful to know if this is common amongst HIV+ people due to either self esteem or is it the medication? Otherwise he is a extreemly fit person and we eat a very well balance diet. (Something that interests me alot.) I would be grateful he for some advice. He will not see a psychatrist, however. Yours in hope
| Response from Mr. Vergel
Although this forum does not deal with this issue, I am going to answer your question anyway since I have some personal experience with it.
Low sex drive can be caused by several factors like low testosterone, depression, blood pressure medications like beta blockers and diuretics, use of anti depressants like Zoloft, Prozac and others, Megace ( an appetite stimulant), etc. A French consumer cohort found that sexual dysfunction and low sex drive was one of the most common complaints in HIV positive men.
Have him talk to his doctor about this. He should have his testosterone and thyroid hormones checked. If his testosterone is low, he will need a prescription for injectable testosterone or testosterone gel. If he has any symptoms of depression, he should also try to get treatment and counseling. You guys may also need counseling together since there may be issues he has not talked to you about. Sometimes it is very difficult for HIVers to have sex with HIV negative partners because of fear of HIV transmission and other issues.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.